anyone take more than 175 mg of topamax a day?

Discussion in 'Fibromyalgia Main Forum' started by daylilyfan, Aug 22, 2005.

  1. daylilyfan

    daylilyfan New Member

    I'm going through a BIG flare, and Rheumy has me taking 50mg when I wake up about 9 a.m. (I'm a 2nd shift worker) 50 mg when I get to work, and 75 mg when I go to bed at 1 a.m.

    It's helped some. I'm wondering if anyone else takes more than this a day?

    Thanks....
  2. LittleBluestem

    LittleBluestem New Member

    for those taking Topamax
  3. tngirl

    tngirl New Member

    For Topamax
  4. daylilyfan

    daylilyfan New Member

    rheumy called this a.m. and bumped me up by 1 pill 3 x a day... so that would be 75 a.m. 75 pm and 100 at bedtime...

    anyone else this high?

    am I a test subject? :-0

    as long as it works and I don't lose my concentration!

    Juli
  5. Mar19

    Mar19 New Member

    I've just recently been weaned off Topamax -- for the second time.

    When I first started it, the doctor told me he wanted to get me up to 200mg a day. I was very very groggy on the med, but at first it helped me sleep thru the night, so I stuck it out.

    I got up to 100mg (zombie like) and foolishly increased it as per the schedule I had been given. If I recall I would have been up to 150mg then. Just could *not* do it.

    That was the first time I went off it. It took a while to get weaned off of. When I was 'Topamax-free' all my sleep problems came back with a vengence, so I talked to my doc and restarted it once more.

    I stayed on 50mg a day at bedtime for months. At first it was helping with my sleep, but then it just simply stopped working. Never helped with my pain much, or my chronic headaches. If I tried to increase the dosage I would again return to a zombie-like state. Just wasn't doing much for me except adding more problems.

    I've been off it now for about a month. I feel more alert and able to focus, and my pain levels are pretty much the same with or without it.

    I've started taking Magnesium at bedtime with good results. For those nights when I'm really **awake** I take Excedrin PM with my doctor's blessing.

    I don't think you're a test case, if it's working for you that's good. Like I said, my doc wanted me to be on at least a 200mg daily dose when I started, he said I could even go higher if I needed to. It just didn't work for me. Keep us posted.

    Mar
  6. BLUEROSE7

    BLUEROSE7 New Member

    I am also taking Topomax, but havent been on it for very long and far from taking the dosage you are at now. I will gradually be incrasing it to see if it helps.

    Sorry I cannot be of much help. But I am curious sence you are taking a much higher dosage then me. Have you had any Bad side effects from it??

    I am happy to hear that it is helping you some, but have you had and bad effects??? I have heard good and bad things about Topomax from people on a much lower dosage...of course everyones body is different.

    Hugs
    Bluerose
  7. daylilyfan

    daylilyfan New Member

    I don't think I've ever had bad effects.

    I've been on and off it at different levels for several years. A neurologist had originally put me on it after I had way to many side effects on his pet drug "neurontin" for migrains and pain in my foot that they never found a cause for (I had broken the foot and it healed, but remained painful - now I know it was probably the fibro causing the remaining pain) I had to switch family docs (drat!) 3 years ago when my favorite Doc moved back to her home state. The new family Dr. wanted me to wean down on the amount I had been taking. I was taking 150mg a day, she had me go down to 50mg a day, and at that level it wasn't doing any good, so I just stopped it.

    I have had a bit of pain in the eyes now and then, but not bad enough to stop taking it. I've had my eye Dr. check me out often when taking it and he sees no problems. (I go to an eye surgeon since I have really bad eyes- not just an optician) I have lost appetite, which is a good thing for me. I do get the rare bit of tingling in my hands, but not bad at all.

    It had been about 6 months since I had taken it when I went to the Rheumy about this bad flare. She said take topamax, and I said how fast should we increase it. She said if I had no bad side effects, start at 100 mg a day for 3 days, then go to 175. I did, and did not have any problems. She said she only does this for people who have taken that high a dose in the past.

    Since I get bad headaches from Ultram, it's interesting that taking the topamax with Ultram, I am now able to take 8 ultram a day and no headaches since I am taking that much topamax with it.

    I'm a pop-a-holic... I have a diet soda in my hand almost all the time. I'm allergic to nutrasweet, so I drink the splenda ones. One thing about topamax.... I can't stand drinking soda and CRAVE water. I drink tons of water with it.
  8. BLUEROSE7

    BLUEROSE7 New Member

    Thanks...So glad to hear No bad side effects for you..

    I hope as I increase the topomax there will be no bad side effects..

    Hugs
    Bluerose